MAUDE Adverse Event Report: ZIMMER GMBH HUMERUS BALL NOSE GUIDEWIRE, STERILE; INSTRUMENT, HIP

ZIMMER GMBH HUMERUS BALL NOSE GUIDEWIRE, STERILE; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D4.Product id was provided for two guidewires however, it is unknown which of the two has migrated.Therefore, the broken guidewire could be any of the following: 110035668 ¿ humerus ball nose guidewire ¿ 3185817.Udi: (b)(4), manufacturing date: dec 28, 2023, expiration date: dec 28, 2028.110035668 ¿ humerus ball nose guidewire ¿ 3197884 udi: (b)(4), manufacturing date: may 07, 2024, expiration date: may 07, 2029.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that operation was performed with ann system.During the procedure, the nail was inserted by hitting it with a hammer with great force, which caused the inserted guide pin to bend and become stuck.Since the guide pin could not be manually pulled out, the guide pin was pulled out with a power tool.The nail and the guide pin rubbed against each other so hard that the tip of the guide pin broke off and remained inside the patient.No revision surgery is planned.Diligence is complete and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.Of note, this complaint contains the same reported product twice, but with two different lot numbers, as two different guidewires were used in the same surgery, but no information was provided on which one fractured.Based on the information provided in the reported event and comparing this information to the surgical technique, it may be assumed that a potential user error may have caused or contributed to the reported event.However, with the available information, it is not possible to confirm and reproduce the reported event, and a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is complete and no further information on the reported event has been provided.

Brand Name
HUMERUS BALL NOSE GUIDEWIRE, STERILE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20175024
Report Number0009613350-2024-00439
Device Sequence Number8138382
Product Code HSB
UDI-Device Identifier00889024506558
UDI-Public(01)00889024506558(17)281228(10)3185817
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110035668
Device Lot Number3185817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale